Dynamical analysis of a delayed reaction-diffusion predator-prey system. (English) Zbl 1256.35183

Summary: This work deals with the analysis of a delayed diffusive predator-prey system under Neumann boundary conditions. The dynamics are investigated in terms of the stability of the nonnegative equilibria and the existence of Hopf bifurcation by analyzing the characteristic equations. The direction of Hopf bifurcation and the stability of bifurcating periodic solution are also discussed by employing the normal form theory and the center manifold reduction. Furthermore, we prove that the positive equilibrium is asymptotically stable when the delay is less than a certain critical value and unstable when the delay is greater than the critical value.


35Q92 PDEs in connection with biology, chemistry and other natural sciences
92D25 Population dynamics (general)
35B35 Stability in context of PDEs
35B32 Bifurcations in context of PDEs
Full Text: DOI


[1] G.-P. Hu and W.-T. Li, “Hopf bifurcation analysis for a delayed predator-prey system with diffusion effects,” Nonlinear Analysis. Real World Applications, vol. 11, no. 2, pp. 819-826, 2010. · Zbl 1181.37119 · doi:10.1016/j.nonrwa.2009.01.027
[2] G. W. Harrison, “Multiple stable equilibria in a predator-prey system,” Bulletin of Mathematical Biology, vol. 48, no. 2, pp. 137-148, 1986. · Zbl 0585.92023 · doi:10.1007/BF02460019
[3] M. E. Solomon, “The natural control of animal populations,” Journal of Animal Ecology, vol. 18, pp. 1-35, 1949.
[4] T. Faria, “Stability and bifurcation for a delayed predator-prey model and the effect of diffusion,” Journal of Mathematical Analysis and Applications, vol. 254, no. 2, pp. 433-463, 2001. · Zbl 0973.35034 · doi:10.1006/jmaa.2000.7182
[5] L. A. F. de Oliveira, “Instability of homogeneous periodic solutions of parabolic-delay equations,” Journal of Differential Equations, vol. 109, no. 1, pp. 42-76, 1994. · Zbl 0811.35156 · doi:10.1006/jdeq.1994.1044
[6] P. Freitas, “Some results on the stability and bifurcation of stationary solutions of delay-diffusion equations,” Journal of Mathematical Analysis and Applications, vol. 206, no. 1, pp. 59-82, 1997. · Zbl 0881.35120 · doi:10.1006/jmaa.1997.5196
[7] T. Faria, “Normal forms and Hopf bifurcation for partial differential equations with delays,” Transactions of the American Mathematical Society, vol. 352, no. 5, pp. 2217-2238, 2000. · Zbl 0955.35008 · doi:10.1090/S0002-9947-00-02280-7
[8] R. H. Martin, Jr. and H. L. Smith, “Reaction-diffusion systems with time delays: monotonicity, invariance, comparison and convergence,” Journal für die Reine und Angewandte Mathematik, vol. 413, pp. 1-35, 1991. · Zbl 0709.35059
[9] S. Ruan and J. Wei, “On the zeros of transcendental functions with applications to stability of delay differential equations with two delays,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A, vol. 10, no. 6, pp. 863-874, 2003. · Zbl 1068.34072
[10] Y. Song and J. Wei, “Local Hopf bifurcation and global periodic solutions in a delayed predator-prey system,” Journal of Mathematical Analysis and Applications, vol. 301, no. 1, pp. 1-21, 2005. · Zbl 1067.34076 · doi:10.1016/j.jmaa.2004.06.056
[11] Y. Song and S. Yuan, “Bifurcation analysis in a predator-prey system with time delay,” Nonlinear Analysis. Real World Applications, vol. 7, no. 2, pp. 265-284, 2006. · Zbl 1085.92052 · doi:10.1016/j.nonrwa.2005.03.002
[12] X.-P. Yan and W.-T. Li, “Hopf bifurcation and global periodic solutions in a delayed predator-prey system,” Applied Mathematics and Computation, vol. 177, no. 1, pp. 427-445, 2006. · Zbl 1090.92052 · doi:10.1016/j.amc.2005.11.020
[13] K. P. Hadeler and S. Ruan, “Interaction of diffusion and delay,” Discrete and Continuous Dynamical Systems. Series B, vol. 8, no. 1, pp. 95-105, 2007. · Zbl 1128.92001 · doi:10.3934/dcdsb.2007.8.95
[14] R. Xu and Z. Ma, “Global stability of a reaction-diffusion predator-prey model with a nonlocal delay,” Mathematical and Computer Modelling, vol. 50, no. 1-2, pp. 194-206, 2009. · Zbl 1185.35130 · doi:10.1016/j.mcm.2009.02.011
[15] W. Zuo and J. Wei, “Stability and Hopf bifurcation in a diffusive predatory-prey system with delay effect,” Nonlinear Analysis. Real World Applications, vol. 12, no. 4, pp. 1998-2011, 2011. · Zbl 1221.35053 · doi:10.1016/j.nonrwa.2010.12.016
[16] J.-F. Zhang, W.-T. Li, and X.-P. Yan, “Multiple bifurcations in a delayed predator-prey diffusion system with a functional response,” Nonlinear Analysis. Real World Applications, vol. 11, no. 4, pp. 2708-2725, 2010. · Zbl 1197.35042 · doi:10.1016/j.nonrwa.2009.09.019
[17] T. K. Kar and A. Ghorai, “Dynamic behaviour of a delayed predator-prey model with harvesting,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9085-9104, 2011. · Zbl 1215.92065 · doi:10.1016/j.amc.2011.03.126
[18] S. Chen, J. Shi, and J. Wei, “A note on Hopf bifurcations in a delayed diffusive Lotka-Volterra predator-prey system,” Computers & Mathematics with Applications, vol. 62, no. 5, pp. 2240-2245, 2011. · Zbl 1231.35096 · doi:10.1016/j.camwa.2011.07.011
[19] B. D. Hassard, N. D. Kazarinoff, and Y. H. Wan, Theory and Applications of Hopf Bifurcation, vol. 41 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, UK, 1981. · Zbl 0474.34002
[20] J. Wu, Theory and Applications of Partial Functional-Differential Equations, vol. 119 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1996. · Zbl 0870.35116 · doi:10.1007/978-1-4612-4050-1
[21] X. D. Lin, J. W.-H. So, and J. H. Wu, “Centre manifolds for partial differential equations with delays,” Proceedings of the Royal Society of Edinburgh. Section A, vol. 122, no. 3-4, pp. 237-254, 1992. · Zbl 0801.35062 · doi:10.1017/S0308210500021090
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.